Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 7, NWS Midland/Odessa, TX

February 25, 2010

NWS Midland/Odessa, TX issued this wind advisory at Feb 25, 2010, 4:24 AM CST. It took effect at Feb 25, 2010, 1:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2010, 4:24 AM CST (10:24 UTC)
In effect from
Feb 25, 2010, 1:00 PM CST
Expired
Feb 25, 2010, 7:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WWUS74 KMAF 251024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CST THU FEB 25 2010

...WINDY WEST WINDS ACROSS THE HIGHWAY 54 CORRIDOR THIS AFTERNOON
AND EARLY EVENING...

.AFTERNOON HEATING WILL MIX STRONG WEST WINDS ALOFT TO THE
SURFACE OF THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY EVENING.
WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET.

TXZ057-260100-
/O.NEW.KMAF.WI.Y.0007.100225T1900Z-100226T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
424 AM CST THU FEB 25 2010

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CST THIS EVENING. 

STRONG WEST WINDS OF 30 TO 35 MPH ARE EXPECTED ACROSS THE HIGHWAY
54 CORRIDOR THIS AFTERNOON AND EARLY EVENING.  WINDS ARE EXPECTED
TO DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

44
3 follow-up statements
373 
WWUS74 KMAF 251519
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
919 AM CST THU FEB 25 2010

...WINDY WEST WINDS EXPECTED ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR THIS AFTERNOON AND
EVENING...

.AFTERNOON HEATING WILL MIX STRONG WEST WINDS ALOFT TO THE
SURFACE ACROSS THE HIGHER TERRAIN OF WEST TEXAS AND SOUTHEAST NEW
MEXICO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING OVER THE HIGHER TERRAIN OF THE DAVIS
MOUNTAINS. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET NEAR
THE GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR...ALTHOUGH THEY WILL
LAST THROUGH THE EVENING HOURS ACROSS THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS.

TXZ074-252330-
/O.NEW.KMAF.HW.W.0008.100225T1900Z-100226T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
919 AM CST THU FEB 25 2010

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

WEST TO NORTHWEST WINDS WILL BEGIN TO INCREASE LATER THIS
AFTERNOON AND EVENING FOR ELEVATIONS MAINLY ABOVE 6500 FEET IN THE
DAVIS MOUNTAINS. SUSTAINED WINDS NEAR 35 TO 45 MPH...WITH GUSTS UP
TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-252330-
/O.NEW.KMAF.HW.W.0008.100225T1900Z-100226T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
819 AM MST THU FEB 25 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING. 

STRONG WEST WINDS NEAR 30 TO 40 MPH...WITH GUSTS NEAR 60 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-252330-
/O.CON.KMAF.WI.Y.0007.100225T1900Z-100226T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
919 AM CST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CST THIS EVENING. 

STRONG WEST WINDS OF 30 TO 35 MPH...WITH GUSTS NEAR 50 MPH...ARE
EXPECTED ACROSS THE HIGHWAY 54 CORRIDOR THIS AFTERNOON AND EARLY
EVENING. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
215 
WWUS74 KMAF 252018
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
218 PM CST THU FEB 25 2010

...GUSTY WEST WINDS ACROSS PARTS OF THE GUADALUPE AND DAVIS
MOUNTAINS AND THE VAN HORN HIGHWAY 54 CORRIDOR THROUGH EARLY TO
MID EVENING...

.AS AN UPPER LOW PASSES TO THE NORTH AN ASSOCIATED BAND OF STRONGER
WINDS ALOFT HAVE MOVED ACROSS THE MOUNTAINS RESULTING IN A FEW
GUSTS TO NEAR 60 MPH IN THE DAVIS AND GUADALUPE MOUNTAINS...AND
GUSTS NEAR 50 MPH IN THE VAN HORN HIGHWAY 54 AREA. THE WINDS ARE
EXPECTED TO PERSIST THE LONGEST IN THE DAVIS MOUNTAINS ABOVE 6500
FT. THE WINDS WILL DIMINISH NEAR SUNSET IN THE GUADALUPE MOUNTAINS
AND VAN HORN CORRIDOR.

TXZ074-260100-
/O.CON.KMAF.HW.W.0008.000000T0000Z-100226T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
218 PM CST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

IN ELEVATIONS ABOVE 6500 FT WEST TO NORTHWEST WINDS OF 30 TO 40
MPH...WITH GUSTS UP TO 60 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-260100-
/O.CON.KMAF.HW.W.0008.000000T0000Z-100226T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
118 PM MST THU FEB 25 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING. 

WEST WINDS NEAR 30 TO 35 MPH...WITH A FEW GUSTS NEAR 60 MPH ARE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THE AFTERNOON.
THESE WINDS WILL BE FAVORED ON THE WEST SIDE OF THE MOUNTAINS AND
ON EXPOSED RIDGE TOPS AND THROUGH WEST TO EAST ALIGNED GAPS AND
CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-260100-
/O.CON.KMAF.WI.Y.0007.000000T0000Z-100226T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
218 PM CST THU FEB 25 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH...ARE
EXPECTED ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR THROUGH EARLY
EVENING. THE WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
427 
WWUS74 KMAF 260113
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 PM CST THU FEB 25 2010

...HIGH WIND WARNING FOR DAVIS MOUNTAINS CANCELED AND HIGH WIND
WARNING FOR GUADALUPE MOUNTAINS EXPIRED...

.WITH THE LOSS OF DAYTIME HEATING UPPER WINDS HAVE DECOUPLED FROM
THE SURFACE. AS A RESULT SURFACE WIND SPEEDS HAVE DROPPED BELOW
WARNING LEVELS. THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS
HAS EXPIRED AND THE WARNING FOR THE DAVIS MOUNTAINS HAS BEEN
CANCELED. 

TXZ074-260215-
/O.CAN.KMAF.HW.W.0008.000000T0000Z-100226T0600Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
713 PM CST THU FEB 25 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
HIGH WIND WARNING. 

WHILE SOME WIND GUSTS WILL BE POSSIBLE THE REMAINDER OF THE
EVENING... WIND SPEEDS HAVE DROPPED BELOW WARNING LEVELS.
THEREFORE THE HIGH WIND WARNING FOR THE DAVIS MOUNTAINS HAS BEEN
CANCELED. 

$$

NMZ027-TXZ258-260215-
/O.EXP.KMAF.HW.W.0008.000000T0000Z-100226T0100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
613 PM MST THU FEB 25 2010

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS OVER THE GUADALUPE MOUNTAINS HAVE DROPPED AND THE
WARNING HAS EXPIRED.

$$

TXZ057-260215-
/O.EXP.KMAF.WI.Y.0007.000000T0000Z-100226T0100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
713 PM CST THU FEB 25 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WIND SPEEDS OVER THE VAN HORN REGION HAVE DROPPED AND THE WARNING
HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:11 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Feb 25, 3:11 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 AM CST THU FEB 25 2010

.DISCUSSION...

QUIET NIGHT ACROSS SE NM/WEST TEXAS UNDER NW FLOW ALOFT...W/WATER
VAPOR IMAGERY SHOWING THE NEXT UPPER SHORTWAVE OVER CENTRAL CO AND
HEADED TOWARD THE PANHANDLES.  W/SNOWPACK GONE...DRYING OUT FROM
YESTERDAY...AND SW SFC FLOW TODAY...EXPECT A REBOUND TODAY TO NEAR
NORMAL HIGHS BEFORE A COLD FRONT ASSOCIATED W/THE TROUGH MOVING INTO
THE REGION AFTER SUNSET.  IMMEDIATE CONCERNS WILL BE NEAR-CRITICAL
FIRE WX CONDITIONS THIS AFTERNOON INVOF THE DAVIS MNTS...WHERE
LATEST OBSERVATIONS SHOW VERY DRY AIR IN PLACE...W/RH/S AROUND 20
PCT.  AFTERNOON MIXING COULD BRIEFLY INTRODUCE CRITICAL WINDS TO
THIS AREA FOR A FEW HRS BY MID-AFTERNOON.  OTHERWISE...MODELS ARE
CONSISTENT IN PASSING THE UPPER TROUGH TOO FAR N-NE OF THE AREA FOR
SHRA IMPACTING NORTHERN ZONES.

FRONT WILL TAKE FRIDAY/S HIGHS DOWN TO WELL-BELOW NORMAL UNDER NW
FLOW ALOFT...BEFORE BRIEF RIDGING IN BETWEEN SYSTEMS AND A SLIGHT
WARMUP SATURDAY...BEFORE A DEEPER PAC TROUGH MOVES INTO THE REGION
SATURDAY NIGHT.  MODELS ARE STILL IN GENERAL AGREEMENT IN MOVING
THIS FEATURE INTO THE TEXAS PANHANDLE SUNDAY/SUNDAY NIGHT...BUT
W/TIMING DIFFERENCES.  THE GFS/DGEX PLACE THE TROUGH IN THE TX
PANHANDLE BY 00Z MONDAY...WHILE THE ECMWF LAGS BEHIND IN CENTRAL
NM...AND THE CANADIAN IN BETWEEN.  FOR SAKE OF CONTINUITY...WILL USE
A COMPROMISE...BRINGING THE TROUGH THRU SUNDAY.  FCST
SOUNDINGS/TEMPERATURE PROGS STILL LOOK TOO WARM FOR WINTRY PRECIP
W/THIS SYSTEM...EXCEPT FOR THE HIGHER ELEVATIONS OF THE
GUADALUPES...WHICH COULD SEE A RAIN/SNOW MIX SUNDAY MORNING.  IN
ADDITION...ASIDE FROM STILL FAVORABLE MID-LEVEL LRS AS THE TROUGH
ARRIVES...FORECAST SOUNDINGS SUGGEST LITTLE INSTABILITY AND MARGINAL
SHEAR FAVORABLE FOR THUNDER...SO WILL CONTINUE W/A CHANCE OF SHRA
SUNDAY...TAPERING OFF EAST SUNDAY NIGHT.

OTHERWISE...A SLOW WARMUP INTO NEXT WEEK FOLLOWS THE TROUGH AS BROAD
RIDGING SETS IN...AND FORECAST SOUNDINGS/TEMP PROGS SUGGEST GUIDANCE
NUMBERS MAY BE A BIT TOO COOL IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              66  36  57  35  /  10   0   0   0
CARLSBAD NM                65  33  57  34  /   0   0   0   0
DRYDEN TX                  70  41  64  38  /   0   0   0   0
FORT STOCKTON TX           74  38  59  39  /   0  10   0   0
GUADALUPE PASS TX          60  32  55  35  /   0   0   0   0
HOBBS NM                   60  30  56  33  /   0   0   0   0
MARFA TX                   66  29  56  24  /   0   0   0   0
MIDLAND INTL AIRPORT TX    68  31  59  34  /   0   0   0   0
ODESSA TX                  65  36  55  34  /   0   0   0   0
WINK TX                    72  34  61  34  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10/44
Hazardous weather outlook, Feb 24, 1:44 PM CST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CST WED FEB 24 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
144 PM CST WED FEB 24 2010 /1244 PM MST WED FEB 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:47 AM CSTRed Flag WarningMAFPecos14 hr
Feb 25, 9:19 AM CSTHigh Wind WarningMAF10 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.